Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 53, NWS Northern Indiana

August 19, 2009Cass County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 19, 2009, 6:59 PM EDT for Cass County, White County, Indiana. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2009, 6:59 PM EDT (22:59 UTC)
Expired
Aug 19, 2009, 8:00 PM EDT
In force
61 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Cass County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 7:44 PM EDTTSTM WND DMGGeorgetown, INBARN DEMOLISHED
Aug 19, 7:54 PM EDTTSTM WND DMG2 Sw Adamsboro, INGARAGE ROOF BLOWN OFF...SEVERAL ROWS OF CORN BLOWN DOWN...TREES UPROOTED AND TREES SNAPPED AT BASE
Aug 19, 7:54 PM EDTTSTM WND GST 603 Nw Dunkirk, INTREE LIMBS DOWN UP TO 15 INCHES IN DIAMETER...ESTIMATED 60 MPH WINDS
Aug 19, 8:09 PM EDTTSTM WND DMGLogansport, INTREES DOWN AND POWER OUTAGES ACROSS THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 6:11 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 192259
SVRIWX
INC017-181-200000-
/O.NEW.KIWX.SV.W.0053.090819T2259Z-090820T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
659 PM EDT WED AUG 19 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTH CENTRAL INDIANA
  WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 800 PM EDT

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS SEVERE STORM WAS LOCATED 11 MILES SOUTHWEST
  OF BADGER GROVE...OR 13 MILES WEST OF LAFAYETTE...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  LOGANSPORT...
  BROOKSTON AND WOLCOTT...
  MONON...
  ROYAL CENTER...
  WALTON...
  BADGER GROVE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 186 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

&&

LAT...LON 4085 8709 4085 8700 4092 8699 4092 8645
      4075 8617 4058 8616 4057 8637 4070 8639
      4070 8652 4074 8653 4074 8674 4072 8677
      4057 8678 4057 8709 4084 8711
TIME...MOT...LOC 2258Z 237DEG 41KT 4048 8707

$$


JC
2 follow-up statements
000 
WWUS53 KIWX 192320
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
720 PM EDT WED AUG 19 2009

INC017-181-200000-
/O.CON.KIWX.SV.W.0053.000000T0000Z-090820T0000Z/
CASS IN-WHITE IN-
720 PM EDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CASS COUNTY IN NORTH CENTRAL INDIANA...AND WHITE COUNTY IN
NORTHWEST INDIANA...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED NEAR BROOKSTON...
OR ABOUT 12 MILES NORTH OF LAFAYETTE...AND MOVING NORTHEAST AT 40
MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MONTICELLO...
  BROOKSTON AND WOLCOTT...
  MONON...
  ROYAL CENTER...
  CHALMERS...
  SMITHSON...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 186 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE 
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE 
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

&&

LAT...LON 4085 8709 4085 8700 4092 8699 4092 8645
      4075 8617 4058 8616 4057 8637 4070 8639
      4070 8652 4074 8653 4074 8674 4072 8677
      4057 8678 4057 8709 4084 8711
TIME...MOT...LOC 2320Z 227DEG 34KT 4059 8689

$$


JC
000 
WWUS53 KIWX 192340
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT WED AUG 19 2009

INC017-181-200000-
/O.CON.KIWX.SV.W.0053.000000T0000Z-090820T0000Z/
CASS IN-WHITE IN-
740 PM EDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CASS COUNTY IN NORTH CENTRAL INDIANA...AND NORTHERN WHITE COUNTY
IN NORTHWEST INDIANA...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM MONTICELLO TO 13 MILES SOUTHWEST 
OF LOGANSPORT...AND MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  LOGANSPORT...
  WALTON...
  ROYAL CENTER...
  SITKA...IDAVILLE AND BURNETTSVILLE...
  BUFFALO...GEORGETOWN AND CLYMERS...
  BELL CENTER...HEADLEE AND GALVESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF 
SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES 
WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

&&

LAT...LON 4092 8699 4092 8645 4075 8617 4058 8616
      4057 8637 4070 8638 4070 8652 4074 8653
      4074 8674 4068 8678 4085 8700
TIME...MOT...LOC 2339Z 230DEG 35KT 4074 8673 4059 8646

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:15 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 19, 3:15 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EDT WED AUG 19 2009

.SHORT TERM...

ANOMALOUS LATE SUMMER UPPER LOW STILL EXPECTED TO DROP INTO NORTHERN
PLAINS AND SLIDE INTO THE GREAT LAKES REGION DURING THE PERIOD.
STRONG SHORT WAVE COMING OUT OF SOUTHERN PLAINS TONIGHT EXPECTED TO
GENERATE MCS WHICH WILL MOVE INTO GREAT LAKES OVERNIGHT. CHALLENGE
IS WITH WHERE MCS WILL DEVELOP AND MOVE TO THROUGH THE NIGHT AND
INTO THURSDAY MORNING. THIS WILL ALSO DICTATE IF AND WHERE ANY
CONVECTION FIRES ON THURSDAY AHEAD OF MAIN COLD FRONT.

WEAK FRONT THAT MOVED THROUGH OUR AREA ON MONDAY IS RETURNING NORTH
THIS AFTERNOON AS A WARM FRONT IN RESPONSE TO RETURN FLOW AHEAD OF
STRONG PLAINS SHORT WAVE. INITIAL MCV NOW MOVING ACROSS NORTHEAST
MISSOURI IS SITUATED NEAR WARM FRONTAL BOUNDARY AND IS EXPECTED TO
CONTINUE LIFTING NORTHEAST INTO NORTHERN IL THIS EVENING. WARM FRONT
WILL ALSO BE LIFTING NORTH INTO OUR AREA WITH INCREASING LOW LEVEL
JET EARLY THIS EVENING. 30 TO 40 KNOTS PROGGED TO DEVELOP OVER THIS
BOUNDARY THIS EVENING AND MODELS CONTINUE TO SHOW STRONG THETA E
ADVECTION OVER TOP FRONT WITHIN THIS LOW LEVEL JET. ATMOSPHERE SOUTH
OF FRONT IS BECOMING INCREASINGLY MORE UNSTABLE. REGIONAL RADAR
MOSAIC SHOWING SCATTERED TSRA ALREADY ALONG BOUNDARY IN MOIST ASCENT
REGION AND TRYING TO BECOME BETTER ORGANIZED. EXPECT SCATTERED TSRA TO
CONTINUE TO DEVELOP AND MOVE THROUGH WESTERN AREAS THIS EVENING WITH
THESE FEATURES.

A BRIEF LULL IS POSSIBLE LATER THIS EVENING INTO THE EARLY OVERNIGHT
PERIODS BEFORE MAIN SHORT WAVE CURRENTLY COMING INTO SOUTHWEST
MISSOURI APPROACHES. HOWEVER...NAM12 SHOWING STRONG LOW LEVEL JET
PERSISTING WITH UNSTABLE...HIGH THETA E AIR IN PLACE DURING THE
ENTIRE NIGHT. THIS COULD KEEP SCATTERED TSRA GOING SO WILL NOT TRY
AND TIME A LULL BUT KEEP LIKELY POPS FOR SIMPLICITY. NAM AND GFS
DIVERGE ON HOW THIS SECOND SHORT WAVE WILL MOVE...WITH NAM MOVING IN
MORE TO THE NORTHEAST ACROSS OUR NORTHWEST AREA WHILE GFS SLIDES IT
MORE TO EAST ACROSS OUR FAR SOUTH. BOTH MODELS HAVE BEEN RATHER
CONSISTENT IN THEIR DEPICTIONS LAST SEVERAL RUNS BUT NAM MAKES MORE
SENSE WITH REGARDS TO STRONG SOUTHWEST FLOW AND SLIGHTLY NEGATIVE
TILTED UPPER SYSTEM. 00Z ECMWF ALSO SIDING TOWARD NAM SOLUTION.
ESSENTIALLY THIS BOILS DOWN TO HOW HIGH OF A POP TO GO WITH LATE
TONIGHT AND WHERE. WILL SIDE TOWARD CATEGORICAL NORTHWEST AND TAPER TO
HIGH CHANCE SOUTHEAST. WILL INCREASE SOUTHEAST TO LIKELY ON THURSDAY
WITH MAIN FRONT EXPECTED TO PASS.

SEVERE POTENTIAL CONTINUES WITH THIS SYSTEM BUT UNCERTAINTY IN HOW
WE RECOVER ON THURSDAY FOR MAIN SURFACE FRONT. SHEAR VALUES REMAIN
HIGH WITH UNSTABLE AIRMASS SO STRONG STORMS AND ISOLATED SEVERE
STILL POSSIBLE OVERNIGHT...ESPECIALLY TOWARD SUNRISE WITH MAIN SHORT
WAVE AS NAM12 SHOWS 55 KNOT LLJ INTO NORTHWEST AREA. AMOUNT OF
MORNING RAIN AND CLOUD DEBRIS WILL BE KEY TO HOW UNSTABLE WE GET IN
AFTERNOON AHEAD OF MAIN COLD FRONT. PLAN TO KEEP LIKELY POPS AND
KEEP SEVERE MENTION IN HWO FOR NOW.

&&

.LONG TERM...
COOLER DAYS FRI/SAT WITH CONSIDERABLE CLOUDINESS AND CHANCE FOR
SHOWERS PRIMARILY FRI AFTERNOON WITH COLD MID/UPPER LEVEL TROF
PUSHING THROUGH. LEFT CHC POPS IN FOR PRE-AFT HOURS AS A HEDGE
AGAINST NAM BUFR SOUNDINGS SHOWING STEEP LLEVEL LAPSE RATES AS EARLY
AS 14Z FUELED BY H85 TEMPS FALLING TO 8C. ADDNL AID DURING AFTERNOON
WITH MID LEVEL TROF OVERHEAD FOLLOWED BY SHOWERS DIMINISHING IN THE
EVE WITH LOSS OF HEATING.  SOME DOUBT AS TO A TOTALLY DRY SATURDAY
IN THE EAST WITH MID LEVEL TROF AXIS NOT PUSHING THROUGH UNTIL MID
AFTERNOON BUT FEELING AT THIS TIME IS ANYTHING THAT WOULD POP UP
WOULD BE VERY ISOLATED...AND NOT SIGNIFICANT ENOUGH CHANCE TO
WARRANT A POP AT THIS TIME.  SAT TEMPS COULD BE QUITE COOL WITH
MIXING NOT EXPECTED TO REACH H85 AND H925 TEMPS AT ONLY 12C PLUS
EARLY FORMING CU DECK HELPING SQUASH AUGUST INSOLATION.  BACKED
HIGHS DOWN A TOUCH WITHIN LOW-MID 70S RANGE

THEREAFTER A STEADY MODERATION BACK TO TEMPS JUST ABOVE CLIMO IN THE
LOW 80S BY END OF PD AS RIDGE OVER CENTRAL PLAINS EDGES EAST...ONLY
TO BE DEFEATED BY YET ANOTHER WAVE DROPPING INTO THE UPPER MIDWEST
AT END OF PD. WITH A TROPICAL SYSTEM CURVING UP THE EAST COAST THIS
WEEKEND...SUSPECT EVERYTHING UPSTREAM WILL GET BOGGED DOWN A BIT.
COMBINED WITH POOR MODEL CONSISTENCY DECIDED TO KEEP DAY 7 DRY.

&&

.AVIATION...18Z TAFS
MAIN FCST ISSUE WILL BE SHOWER/STORM POTENTIAL AND ASSOCIATED
IFR/MVFR FLIGHT RESTRICTIONS WITH A COUPLE OF IMPULSES ROUNDING THE
BASE A LONGWAVE TROUGH DIGGING SEWD INTO THE UPR MIDWEST. IMPRESSIVE
LL MOISTURE ADV AHEAD OF FIRST IMPULSE WILL LIKELY BRING SCT
SHOWERS/STORMS TO THE AREA LATE THIS AFTN AND EARLY THIS EVE...BEST
CHANCES AT SBN. WITH ISO/SCT COV AT FWA DECIDED ON VCTS/CB MENTION
FOR THIS PERIOD...WHILE INCLUDED A TEMPO MVFR GROUP EARLY THIS EVE
AT SBN AS MORE ORGANIZED CONVECTION JUST GETTING INTO WC IL MAY CLIP
NW IN. BRIEF LULL EXPECTED OVERNIGHT AND THEN A SECOND...STRONGER
WAVE AND ASSOCIATED PRE-FRONTAL TROUGH BRINGS SHOWERS/STORMS TO BOTH
FWA/SBN LATE TONIGHT INTO THU MORNING. BETTER CHCS ONCE AGAIN AT
SBN. ADDED SHRA/CB AND MVFR CIGS/VIS FOR THE POSSIBLE THU AM EVENT.
OVERALL...EXPECT MAINLY VFR CONDITIONS THIS AFTN/EVE OUTSIDE OF
CONVECTION...AND WINDS TO INCREASE AND VEER WITH TIME. A LLWS MAY
EVENTUALLY NEED TO BE ADDED AT SBN FOR LATE TONIGHT...

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 AM TO 10 PM EDT THURSDAY FOR LMZ043-
     046.

&&

SHORT TERM...LASHLEY
LONG TERM...LUDINGTON
AVIATION...STEINWEDEL
Hazardous weather outlook, Aug 19, 5:45 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EDT WED AUG 19 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-202145-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
545 PM EDT WED AUG 19 2009 /445 PM CDT WED AUG 19 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA TONIGHT. SOME
OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS REMAIN POSSIBLE THURSDAY AND THURSDAY NIGHT. SOME OF
THESE THUNDERSTORMS MAY REACH SEVERE LIMITS THURSDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-202145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
545 PM EDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STORMS MAY BE
SEVERE THIS EVENING WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY WITH AN ISOLATED
SEVERE STORM POSSIBLE IN THE AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Aug 19, 6:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT WED AUG 19 2009

INZ008-009-016>018-024-025-OHZ004-015-192245-
ALLEN IN-DE KALB IN-DEFIANCE OH-HUNTINGTON IN-KOSCIUSKO IN-NOBLE
IN-PAULDING OH-WABASH IN-WHITLEY IN-
614 PM EDT WED AUG 19 2009

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MANCHESTER TO
6 MILES SOUTHWEST OF WOODBURN...MOVING NORTH AT 30 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NORTH MANCHESTER...NEW HAVEN AND FORT WAYNE...
  COLUMBIA CITY...
  TRI-LAKES...
  WOODBURN...
  SOUTH WHITLEY...
  GRABILL...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 13 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 97 AND
125.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4124 8583 4136 8469 4102 8479 4090 8591
TIME...MOT...LOC 2214Z 193DEG 24KT 4096 8579 4105 8490

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:51 PM EDTSmall Craft AdvisoryIWX4 days
Aug 19, 6:14 PM EDTSpecial Weather StatementIWXAllen, Whitley31 min
Aug 19, 6:23 PM EDTSpecial Marine WarningIWX2 hr
Aug 19, 7:53 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Grant, Huntington, Miami, Wabash52 min
Aug 19, 7:54 PM EDTSpecial Weather StatementIWXSaint Joseph51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.